This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Ziprasidone-Induced Acute Dystonic Reactions in Patients With Bipolar Disorder

Shannon K. Weinstein, BSN; Caleb M. Adler, MD; and Stephen M. Strakowski, MD

Published: February 15, 2006

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: We have recently observed 2 cases of acute dystonic reactions in ziprasidone-treated patients with bipolar disorder. Although characterized by relatively high dopamine-2 (D2) binding, ziprasidone has been associated with a low rate of extrapyramidal symptoms and dystonia.1,2 Of 4 early clinical trials with ziprasidone,3-6 only 1 trial, in patients with schizophrenia and schizoaffective disorder, has reported any dystonia.3


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 67

Quick Links: Bipolar Disorder

References

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...